MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS VALLEYLAB LS10; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MEDICAL PRODUCTS VALLEYLAB LS10; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number VLLS10GEN
Medical Device Problem Codes Energy Output Problem (1431); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant product: ls1037, ligasure atlas handswitch37cm, (lot# unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the laparoscopic right hemicolectomy, the device initially functioned properly.It would seal with evidence of energy delivery and end tone but there was no regrasp alert.The device would cut when the jaws would not open after about one hour and was unable to be used.Despite this, the power appeared to still be reaching the device, as it continued to make the usual sounds when the energy buttons were pressed.On day two after the operation, the patient had approximately 500ml of bleeding due to difficulty of adequately sealing of transected omentum and retroperitobal tissue that was self-limiting but resulted in a prolonged ileus.The patient¿s hospitalization was extended by three days, resulting in a total hospital stay of eight days, due to a delayed return of bowel function.The procedure was completed using clips and diathermy laparoscopically.

Brand Name
VALLEYLAB LS10
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH   201114
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22162806
Report Number3006451981-2025-00064
Device Sequence Number12931307
Product Code GEI
UDI-Device Identifier10884521512801
UDI-Public10884521512801
Combination Product (Y/N)N
Initial Reporter CountryJM
PMA/510(K) Number
K143654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLLS10GEN
Device Catalogue NumberVLLS10GEN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Initial Report FDA Received Date06/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age61 YR
Patient SexFemale